Alert archive / Alabama / Special Weather Statements in 2022
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Apr 6, 2022, 7:13 PM CDT for Choctaw County, Alabama. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 6, 2022, 7:13 PM CDT (00:13 UTC)
- Expired
- Apr 6, 2022, 8:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Mobile, AL
- Hail
- 0.25 in
- Wind
- 40
County Choctaw County, AL
The radar
The Birmingham radar (KBMX), 158 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 0.2 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1418 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 1176 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.0
The text
As transmitted.
802
WWUS84 KMOB 070013
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
713 PM CDT Wed Apr 6 2022
ALZ051-070100-
Choctaw AL-
713 PM CDT Wed Apr 6 2022
...A strong thunderstorm will impact portions of northern Choctaw
County through 800 PM CDT...
At 712 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm near Kinterbish, or 7 miles south of Cuba, moving
east at 35 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lisman and Pennington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3231 8793 3228 8793 3228 8794 3230 8794
3230 8800 3228 8801 3228 8802 3226 8801
3218 8801 3215 8802 3214 8804 3212 8804
3212 8845 3231 8842
TIME...MOT...LOC 0012Z 267DEG 31KT 3233 8835
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
$$
BlackWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Apr 6, 3:51 PM CDT, 3 hours 22 minutes earlier.
Area forecast discussion, Apr 6, 3:51 PM CDT, 3 hours 22 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
351 PM CDT Wed Apr 6 2022
.NEAR TERM UPDATE /Now Through Thursday/...A complex scenario
continues to unfold for convective development across the area
through the afternoon and evening hours. Currently, The gravity
wave has been becomes less defined across the area and is likely
not strong enough to enhance development due to the very dry air
aloft. A cold front is moving into northern Mississippi with much
cooler and drier air behind it. The airmass across the central
Gulf coast continues to warm and become very unstable. MLCAPE
values are currently around 3000 J/Kg around the area with
temperatures in the low 80s and dewpoints in the upper 60s to
around 70. However, as opposed to yesterday, deep layer shear
values are much lower today. The question will be just how many
storms are able to develop due to the lack of forcing until the
frontal boundary arrives this evening and the very dry mid and
upper level airmass over the region. If storms are able to develop
and maintain sustained deep updrafts, steep mid- level lapse
rates will support large hail and the dry mid levels will support
gusty winds. The tornado threat is low due to the lack of deep
layer direction shear.
We will continue to monitor thunderstorm development through the
afternoon and evening. The cold front will move through the area
this evening into early Thursday morning with additional development
along and ahead of the boundary. However, weak mid level forcing and
dry air in the mid and upper levels will likely hinder development.
A much cooler and drier airmass moves into the area in the wake of
the front. Highs today will be in the upper 70s and low 80s with
highs on Thursday in the upper 60s and low 70s. Lows tonight will be
in the upper 40s and low 50s inland to upper 50s along the coast. /13
&&
.SHORT TERM /Thursday night Through Saturday night/...A closed upper
low centered over the Midwest wobbles east, with several lobes of
energy swinging around the south side of the system through the
Short Term. These lobes help to re-enforce northerly flow over the
Southeast, bringing temperatures well below seasonal norms and a dry
airmass to the region through the weekend. The first passes over the
Southeast Friday into Friday night with the next being Saturday.
Temperatures drop into the low to mid 40s across much of the
forecast area Thursday night, falling into the upper 30s to low 40s
Friday and Saturday nights and flirting with record lows for the
dates in the process. High temperatures in the mid 60s to near 70
expected Friday and Saturday.
With the drier air, gusty winds, and drier fuels expected Friday, a
Red Flag Watch has been issued for the Florida Panhandle for Friday.
These conditions are expected again Saturday. Burning is discouraged
into and through the weekend.
/16
&&
.EXTENDED TERM /Sunday Through Wednesday/...An upper ridge moves
over and east of the Mississippi River Sunday into Sunday night
as more upper level shortwave begins to move southeast over the
western Conus. Surface high pressure that has moved over the
Southeast continues to shift east, with southerly flow returning
to the region by Monday. Good moisture return sets up over the
Southern Plains and Lower Mississippi River Valley into Monday.
The axis of high moisture values west over the Lower Mississippi
River Valley tilts a bit east into mid week, and with that best
rain chances for the forecast area Tuesday on or northwest of I-65
into mid week. With the passing upper ridge bringing increased
subsidence and increasing moisture values, temperatures rise back
to above seasonal norms Monday on. /16 &&
.MARINE...Moderate to strong south to southwesterly flow will continue
through this evening ahead of an approaching cold front. A moderate
to strong northwest flow follows in the wake of the front through
Thursday night. A moderate to strong northwest flow continues
through the early part of the weekend. /13
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 54 73 43 67 39 69 44 76 / 50 0 0 0 0 0 0 0
Pensacola 58 73 48 70 45 71 47 75 / 50 0 0 0 0 0 0 0
Destin 60 72 52 69 48 69 52 72 / 50 0 0 0 0 0 0 0
Evergreen 53 72 41 67 37 67 39 77 / 80 0 0 0 0 0 0 0
Waynesboro 48 68 40 64 36 67 39 77 / 50 0 0 0 0 0 0 0
Camden 49 70 42 65 37 65 39 75 / 80 0 0 0 0 0 0 0
Crestview 56 74 41 70 38 70 37 77 / 60 0 0 0 0 0 0 0
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through Thursday afternoon for ALZ265-266.
FL...High Rip Current Risk through Thursday afternoon for FLZ202-204-
206.
Fire Weather Watch from Friday morning through Friday evening
for FLZ201>206.
MS...None.
GM...Small Craft Advisory from 6 PM this evening to 6 AM CDT Thursday
for GMZ630>636.
Small Craft Advisory from 6 PM this evening to 10 AM CDT Friday
for GMZ650-655-670-675.
&&
This product is also available on the web at:
www.weather.gov/mobIn the hours before
Special weather statement, Apr 6, 2:31 PM CDT, 4 hours 42 minutes before
Special Weather Statement
National Weather Service Mobile AL
231 PM CDT Wed Apr 6 2022
ALZ054-062015-
Wilcox AL-
231 PM CDT Wed Apr 6 2022
...A strong thunderstorm will impact portions of northern Wilcox
County through 315 PM CDT...
At 230 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 6 miles west of Dannelly Reservoir, or 10 miles
north of Camden, moving east at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Pine Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3224 8741 3224 8739 3220 8736 3220 8733
3214 8728 3214 8725 3212 8726 3208 8719
3205 8718 3205 8692 3204 8692 3196 8763
3213 8755 3213 8752 3219 8752 3224 8750
3226 8744
TIME...MOT...LOC 1930Z 252DEG 17KT 3215 8732
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
BlackSpecial weather statement, Apr 6, 2:53 PM CDT, 4 hours 20 minutes before
Special Weather Statement
National Weather Service Mobile AL
253 PM CDT Wed Apr 6 2022
ALZ054-062045-
Wilcox AL-
253 PM CDT Wed Apr 6 2022
...A strong thunderstorm will impact portions of southern Wilcox
County through 345 PM CDT...
At 253 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 4 miles southwest of Yellow Bluff, or 12 miles
east of Thomasville, moving east at 35 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Camden, Pine Hill and Yellow Bluff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3198 8697 3189 8699 3185 8761 3198 8763
3205 8712 3205 8703
TIME...MOT...LOC 1953Z 256DEG 31KT 3192 8752
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
BlackSpecial weather statement, Apr 6, 7:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
713 PM CDT Wed Apr 6 2022
ALZ051-070100-
Choctaw AL-
713 PM CDT Wed Apr 6 2022
...A strong thunderstorm will impact portions of northern Choctaw
County through 800 PM CDT...
At 712 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm near Kinterbish, or 7 miles south of Cuba, moving
east at 35 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lisman and Pennington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3231 8793 3228 8793 3228 8794 3230 8794
3230 8800 3228 8801 3228 8802 3226 8801
3218 8801 3215 8802 3214 8804 3212 8804
3212 8845 3231 8842
TIME...MOT...LOC 0012Z 267DEG 31KT 3233 8835
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
BlackThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 7:59 PM CDT | Special Weather Statement | MOB | Choctaw | 31 min |
| Apr 6, 8:30 PM CDT | Special Weather Statement | MOB | Marengo | 45 min |
| Apr 6, 8:32 PM CDT | Marine Dense Fog Advisory | MOB | 6 hr | |
| Apr 6, 8:33 PM CDT | Dense Fog Advisory | MOB | Baldwin, Mobile | 6 hr |
| Apr 6, 9:01 PM CDT | Severe Thunderstorm Warning | MOB | Clarke, Wilcox | 29 min |
| Apr 6, 9:16 PM CDT | Special Weather Statement | MOB | Wilcox | 44 min |
| Apr 6, 9:29 PM CDT | Severe Thunderstorm Warning | MOB | Wilcox | 31 min |
| Apr 6, 9:59 PM CDT | Special Weather Statement | MOB | Butler | 31 min |
| Apr 6, 11:43 PM CDT | Special Weather Statement | MOB | Covington | 62 min |
| Apr 7, 4:37 AM CDT | Red Flag Warning | MOB | Baldwin, Mobile | 13 hr |
| Apr 7, 2:57 PM CDT | Fire Weather Watch | MOB | Escambia, Okaloosa, Santa Rosa | 37 hr |
| Apr 7, 12:01 AM CDT | River Flood Warning | MOB | George, Greene, Jackson | 3 days |
Nearby
Special Weather Statements in Alabama, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.